Alert archive / California / Hazardous Seas Warnings in 2008

Hazardous Seas Warning 35, NWS Eureka, CA

November 9, 2008

NWS Eureka, CA issued this hazardous seas warning at Nov 9, 2008, 3:50 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2008, 3:50 AM PST (11:50 UTC)
Expired
Nov 9, 2008, 8:22 PM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 091150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST SUN NOV 9 2008

PZZ470-092000-
/O.CAN.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/
/O.NEW.KEKA.SE.W.0035.081109T1150Z-081110T1400Z/
/O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
350 AM PST SUN NOV 9 2008

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 AM PST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE
COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17 FEET AT
14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON.

HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT WILL
MAINTAIN INCREASED N TO NW WINDS THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-092000-
/O.CAN.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/
/O.NEW.KEKA.SE.W.0035.081109T1150Z-081110T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
350 AM PST SUN NOV 9 2008

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 AM PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE
COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK AROUND 14 TO 16
FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-092000-
/O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/
/O.CON.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
350 AM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 6 AM PST MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE
COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15 FEET AT
14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON.

HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT WILL
MAINTAIN INCREASED N TO NW WINDS THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-092000-
/O.CON.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
350 AM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 6 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 AM PST MONDAY. 

LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE
COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK AROUND 14 TO 15 
FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
000
WHUS76 KEKA 092137
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
134 PM PST SUN NOV 9 2008

PZZ470-101200-
/O.CAN.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/
/O.EXT.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
134 PM PST SUN NOV 9 2008

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT UNTIL MIDNIGHT PST TONIGHT. 

LARGE WEST TO NORTHWEST SWELL OF 14 TO 16 FT AT 13 SECONDS WILL
CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING.
THE SWELL WILL SUBSIDE TO 10 TO 11 FT LATE TONIGHT AND EARLY
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-101200-
/O.EXT.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
134 PM PST SUN NOV 9 2008

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

LARGE WEST TO NORTHWEST SWELL OF 14 TO 16 FT AT 13 SECONDS WILL
CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING.
THE SWELL WILL SUBSIDE TO 10 TO 11 FT LATE TONIGHT AND EARLY
MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-101200-
/O.EXB.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/
/O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
134 PM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
12 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 PM PST THIS
EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 12 PM PST MONDAY. 

LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL
CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING.
THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING.

GUSTY NW WINDS WILL EASE LATER THIS EVENING AS AN UPPER TROUGH
OVER THE GREAT BASIN SLOWLY MOVES EAST. WINDS WILL CONTINUE TO
GUST TO 25 TO 30 KT THROUGH EARLY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-101200-
/O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/
/O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
134 PM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
12 PM PST MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM
PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 12 PM PST MONDAY. 

LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL
CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING.
THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING.

GUSTY NW WINDS WILL EASE LATER THIS EVENING AS AN UPPER TROUGH
OVER THE GREAT BASIN SLOWLY MOVES EAST. WINDS WILL CONTINUE TO
GUST TO 25 TO 30 KT THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
000
WHUS76 KEKA 100422
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
822 PM PST SUN NOV 9 2008

PZZ450-470-101230-
/O.CAN.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/
/O.EXB.KEKA.SW.Y.0068.000000T0000Z-081110T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
822 PM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST MONDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

LARGE WEST TO NORTHWEST SWELL HAS DECREASED TO BELOW WARNING
CRITERIA...BUT WILL REMAIN AT ADVISORY LEVEL THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-475-101230-
/O.EXP.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/
/O.NEW.KEKA.SI.Y.0072.081110T0422Z-081110T0800Z/
/O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
822 PM PST SUN NOV 9 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM PST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL
CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING.
THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING.

HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR WINDS SINCE BUOY
OBSERVATIONS ARE STILL REPORTING 25 KT WINDS. THE NW
WINDS WILL EASE EARLY MON MORNING AS AN UPPER TROUGH OVER THE
GREAT BASIN SLOWLY MOVES EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 8, 3:41 PM PST, 12 hours 9 minutes earlier.

Area forecast discussion, Nov 8, 3:41 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PST SAT NOV 8 2008

.SYNOPSIS...SHOWERS WILL CONTINUE ACROSS THE AREA TONIGHT AS AN
UPPER-LEVEL DISTURBANCE MOVES ACROSS THE REGION.  SHOWERS WILL TAPER
OFF SUNDAY AS THE UPPER LOW MOVES EAST.  A COUPLE OF WEAK FRONTS
WILL BRING ANOTHER CHANCE OF RAIN TO NORTHERN PORTIONS OF THE
FORECAST AREA MONDAY AND TUESDAY.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...A COLD UPPER TROUGH
APPROACHING THE WEST COAST THIS AFTERNOON IS PROVIDING WIDESPREAD
SHOWERS ACROSS THE WESTERN TWO THIRDS OF THE CWA.  ALTHOUGH ONLY ONE
LIGHTNING STRIKE HAS BEEN NOTED IN THE FORECAST AREA SO FAR
TODAY...THE THREAT OF ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS WITH THE COLDEST AIR ALOFT STILL OFFSHORE ATTM.  SNOW
LEVELS ARE EXPECTED TO DIP INTO THE 4000-5000 FOOT RANGE OVERNIGHT
WITH H7 TEMPS DOWN TO -7C.

THE TROUGH AXIS WILL SHIFT EAST OF THE AREA BY EARLY SUNDAY
MORNING...BRINGING AN END TO THE SHOWERS FROM SOUTH TO NORTH THROUGH
THE DAY SUNDAY.  MODELS ARE IN GOOD AGREEMENT REGARDING A RIDGE
BEGINNING TO BUILD OVER THE EASTERN PACIFIC MONDAY AND TUESDAY.  A
CHANCE OF RAIN IS EXPECTED MON-TUE WITH A COUPLE OF WEAK FRONTS
SLIDING OVER THE RIDGE DURING THAT TIME FRAME.  HOWEVER...WITH
HEIGHTS BUILDING OVER THE REGION...HAVE GONE BELOW GUIDANCE POPS
WITH THESE SYSTEMS. KL

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS
ARE IN FAIRLY GOOD AGREEMENT ON RIDGE BUILDING INTO THE ERN PAC AS
TROUGH DIGS ACROSS ERN CONUS. MODELS CONTINUE TO DIFFER IN THE
STRENGTH OF RIDGE ACROSS THE PAC NW..BUT KEEP NW CA IN GENERALLY W
TO NW UPPER LEVEL FLOW THROUGH THE MIDDLE OF THE WEEK. MINOR
PERTURBATIONS IN THIS FLOW SUPPORT SHOWER ACTIVITY MAINLY ACROSS DEL
NORTE COUNTY AND ADJACENT WATERS. TRENDED POPS DOWN IN THE EXTENDED
REMAINING BELOW CLIMO POPS FOR THE LATTER HALF OF THE WEEK. BC
&&

.AVIATION...COLD UPPER TROUGH COMBINED WITH A MODIFIED MARITIME
POLAR AIR MASS WILL BRING SHOWER ACTIVITY TO THE REGION THROUGH THIS
EVENING. SOME OF THE SHOWERS WILL BE LOCALLY HEAVY AT TIMES. THE
INFLUX OF MOISTURE WILL GENERALLY BRING MVFR CIGS AND VSBYS BUT DO
EXPECT PERIOD OF IFR IN HEAVIER SHOWERS THROUGH THE NIGHT. THE
ACTIVITY AND COVERAGE WILL EASE UP LATER TONIGHT AFTER THE TROUGH
ALOFT MOVES INLAND AND AWAY FROM THE AREA. WITH PARTIAL OVERNIGHT
CLEARING...EXPECT TO SOME FOG AND LOW CLOUD DEVELOPMENT IN THE
VALLEYS IN THE EARLY MORNING HOURS ON SUNDAY. VFR SHOULD REIGN IN
THE AFTERNOON AS DRIER NW FLOW DEVELOPS AND A WEAK RIDGE BUILDS OVER
THE REGION. DJB
&&

.MARINE...MAIN FORECAST CHALLENGE THIS PERIOD IS THE INCOMING
SWELL GENERATED FROM STRONG WEST AND NORTHWEST WINDS ON THE
BACKSIDE OF A 995MB LOW OFFSHORE THE WASHINGTON COAST. THE NOMAD
BUOYS HAVE BEEN REGISTERING SEAS OF 15 TO 25 FT...16 FT AT 14
SECONDS AT BUOY #59 WEST OF SFO BAY...AND 26 FT AT 12 SECONDS AT
BUOY #5 WEST OF ASTORIA. DEPARTED FROM THE SWAN AND ENP WAVE
PERIOD FORECASTS WHICH SEEMED TOO LOW BASED ON OBSERVED PERIODS AT
THE NOMAD BUOYS. ONE PARAMETER SWELL DECAYS ALSO INDICATE SWELL A
FOOT OR TWO ABOVE THE SWAN AND ENP GUIDANCE. THE INCREASE IN NW
WINDS TONIGHT AND SUNDAY MORNING WILL BRING AN INCREASE IN WIND WAVE
COMPONENT...AND SEAS MAY BRIEFLY SPIKE UP TO 18 FT IN THE MORNING
ON SUNDAY. DJB
&&

.EKA WATCHES/WARNINGS/ADVISORIES...SCA FOR HAZARDOUS SEAS FOR
PZZ450-455-470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Hazardous Seas Warnings in California, 2008Every hazardous seas warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.